Restasis User Reviews

Restasis - User Reviews

Restasis User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Restasis sorted by most helpful. Patient Discussions FAQs


Comment from: Bright eyes, 45-54 on Treatment for less than 1 month Published: May 20

I began using Restasis for dry eyes at my optometrist's recommendation. I have had Lasik surgery and persistent dryness prior to the surgery. The Restasis drops were very expensive, and my doctor told me to use the vials multiple times, which I did (the directions say use them only once). The drops burned my eyes, blurred my vision and gave me a bad runny nose and post-nasal drip. I contacted the manufacturer about my problems and they advised me to immediately discontinue the product. The pharmacy would not refund the $90 I spent, so I wasted my money, my time and caused worse dryness to my eyes. I now use an HLA supplement for dry eyes and it is working great! I also use Bion Tears, which works much better than Restasis did for me.

Related Reading: Restasis | dry eyes

Comment from: Annie39, 55-64 on Treatment for 1-2 years (Patient) Published: September 26

After reading many reviews about the terrible burning and cost of this medication I thought I would share some tips. I was lucky to have a very well informed eye doctor and staff. They told me to use the holder in the starter kit-refrigerate the vials so they burn much less-open the vial, use in AM-place opened vial in the holder-which holds it upright-back in the refrigerator to use again in PM. They said a representative from the company told them to do this. This system works very well for me-I use the butter dish compartment which has a cover-keeps it clean. My eye doctor was very pleased at my last checkup after I had been using Restasis for several months. Much less abrasion of the cornea. It still burns a bit for a few minutes, but I have been able to drastically reduce the amount of lubricating eyedrops during the day. Still use Bion tears at night. Unfortunately my eyes are still very light sensitive.

Related Reading: burns

Comment from: 65-74 on Treatment for less than 1 month (Patient) Published: July 30

Had Eye burning from start. After 3 days burning/eye pain continuoued all day. Blurred vision got worse. Swelling under-eye; could not sleep; throat pain. Arthritis flare-up (painful small red bumps) in fingers after 3rd day use. Called Dr. Discontinued use. Pharmacist advised that drug can impact immune system; therefore I believe arthritis flare-up in hands. Using Gentile gel for severe dry eye and optive drops now; no side effects from this. Has anyone else experienced arthritis pain flare-up? Are side effects listed above more frequent in older patients? Can anyone tell me what is in this med. that causes such side effects?

Related Reading: sleep | Arthritis

Comment from: mdgower, 65-74 on Treatment for 1-6 months (Patient) Published: November 23

I seem to be having unusual feelings of mild pain in my neck glands. Have no idea if this is one of those hidden side effects. I wonder if anyone else has had this happen. It stops when I stop the med and returns when I use it again.

Comment from: Alexandra, 65-74 on Treatment for 2-5 years (Patient) Published: March 20

My eye dr told me to use a single vial for a.m. and p.m. dosage--of course, taking precautions to avoid contamination. I used the drops for a couple of years and then noticed the burning upon application returned worse than when I first started. The burning lingered and became a problem with my work, so I stopped using it for several months. Having 2 new boxes left, I started using Restasis again a few weeks ago. The last few days I have had a burning sensation at the back of my throat. I had this problem awhile back when I was on Restasis and did not associate it with the drops. My family dr diagnosed it as acid reflux at that time. I began drinking PH balanced water, as I was told it could help acid reflux. The burning sensation,went away; so I assumed the water was indeed helping. I did not associate the burning sensation at the back of my throat w/Restasis. A few weeks ago, I stopped using the water and about that time started using the Restasis again. The burning sensation at the back of my throat has returned, and I am wondering if the drops are irritating my throat. Does anyone have any input concerning this?

Comment from: TL of Indy, 55-64 on Treatment for 1-2 years (Patient) Published: November 05

I wish I'd never started using this. My opthamologist prescribed it. I was only told the TV commercial version of side effects (I was never told anything about Immune problems). Upon my first few months of using Restasis, my eyes burned, I had uncontrolled eye twitchings, feelings of being in a fog or haze, very painful head & neck stiffness and last of all throat pain. It was not worth taking. I told my doctor my symptons and he did not believe me. He said none of the symptons were on a list of side effects he was given. I had stopped taking the Restasis. He asked me to try it again. Against my better judgement I did. I was in side effect hell. I stopped taking Restasis, stopped seeing that doctor and I am still visionally dryed eyes, blurred eyes, have arthritis in my neck/back of head and I had neither of these before I started taking Restasis. I would very much like to sue but no money, but if a class action suit is started include me in on it.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


WebMD Daily

Get breaking medical news.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations